Alert archive / West Virginia / Heat Advisories in 2016
Heat Advisory 2, NWS Charleston, WV
NWS Charleston, WV issued this heat advisory at Jul 24, 2016, 1:46 AM EDT for 24 counties in West Virginia; 9 counties in Ohio; 4 counties in Kentucky. It took effect at Jul 24, 2016, 12:00 PM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jul 24, 2016, 1:46 AM EDT (05:46 UTC)
- In effect from
- Jul 24, 2016, 12:00 PM EDT
- Expired
- Jul 24, 2016, 8:00 PM EDT
- In force
- 8 hr
- Issued by
- NWS Charleston, WV
All 37 counties
Boyd County, KY, Carter County, KY, Greenup County, KY, Lawrence County, KY, Athens County, OH, Gallia County, OH, Jackson County, OH, Lawrence County, OH, Meigs County, OH, Morgan County, OH, Perry County, OH, Vinton County, OH, Washington County, OH, Boone County, WV, Braxton County, WV, Cabell County, WV, Calhoun County, WV, Clay County, WV, Doddridge County, WV, Gilmer County, WV, Harrison County, WV, Jackson County, WV, Kanawha County, WV, Lewis County, WV, Lincoln County, WV, Logan County, WV, Mason County, WV, Mingo County, WV, Pleasants County, WV, Putnam County, WV, Ritchie County, WV, Roane County, WV, Taylor County, WV, Tyler County, WV, Wayne County, WV, Wirt County, WV, Wood County, WV
The radar
The Charleston,WV radar (KRLX), 55 km from the middle of the area, began a volume at 05:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 5.8 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1336 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 1367 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
149 WWUS71 KRLX 240546 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 146 AM EDT SUN JUL 24 2016 KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>020- 024>032-241400- /O.NEW.KRLX.HT.Y.0002.160724T1600Z-160725T0000Z/ GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON- JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT- CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER- LEWIS-HARRISON-TAYLOR- INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON... OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA... BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN... POMEROY...GALLIPOLIS...IRONTON...SOUTH POINT...KENOVA...CEREDO... WAYNE...HUNTINGTON...POINT PLEASANT...NEW HAVEN...RAVENSWOOD... RIPLEY...PARKERSBURG...VIENNA...ST. MARYS...BELMONT... PADEN CITY...SISTERSVILLE...MIDDLEBOURNE...HARTS...ALUM CREEK... HAMLIN...TEAYS VALLEY...HURRICANE...CHARLESTON... SOUTH CHARLESTON...SAINT ALBANS...SPENCER...ELIZABETH... GRANTSVILLE...HARRISVILLE...PENNSBORO...WEST UNION...WILLIAMSON... LOGAN...CHAPMANVILLE...MAN...MADISON...CLAY...SUTTON...GASSAWAY... BURNSVILLE...GLENVILLE...WESTON...CLARKSBURG...BRIDGEPORT... GRAFTON 146 AM EDT SUN JUL 24 2016 ...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING. * HEAT INDEX VALUES...100 TO 105 DUE TO TEMPERATURES IN THE LOWER 90S...AND DEWPOINTS IN THE LOW TO MID 70S. * TIMING...NOON TO 8 PM EDT. MID TO LATE AFTERNOON WILL BE THE HOTTEST TIME PERIOD. * IMPACTS...HEAT STROKE...HEAT EXHAUSTION AND OTHER HEAT RELATED ILLNESSES CAN QUICKLY OCCUR IF YOU SPEND A SIGNIFICANT AMOUNT OF TIME OUTDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. && $$
4 follow-up statements
379 WWUS71 KRLX 241030 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 630 AM EDT SUN JUL 24 2016 KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>020- 024>032-241830- /O.CON.KRLX.HT.Y.0002.160724T1600Z-160725T0000Z/ GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON- JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT- CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER- LEWIS-HARRISON-TAYLOR- INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON... OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA... BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN... POMEROY...GALLIPOLIS...IRONTON...SOUTH POINT...KENOVA...CEREDO... WAYNE...HUNTINGTON...POINT PLEASANT...NEW HAVEN...RAVENSWOOD... RIPLEY...PARKERSBURG...VIENNA...ST. MARYS...BELMONT... PADEN CITY...SISTERSVILLE...MIDDLEBOURNE...HARTS...ALUM CREEK... HAMLIN...TEAYS VALLEY...HURRICANE...CHARLESTON... SOUTH CHARLESTON...SAINT ALBANS...SPENCER...ELIZABETH... GRANTSVILLE...HARRISVILLE...PENNSBORO...WEST UNION...WILLIAMSON... LOGAN...CHAPMANVILLE...MAN...MADISON...CLAY...SUTTON...GASSAWAY... BURNSVILLE...GLENVILLE...WESTON...CLARKSBURG...BRIDGEPORT... GRAFTON 630 AM EDT SUN JUL 24 2016 ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING... * HEAT INDEX VALUES...100 TO 105 DUE TO TEMPERATURES IN THE LOWER 90S...AND DEWPOINTS IN THE LOW TO MID 70S. * TIMING...NOON TO 8 PM EDT. MID TO LATE AFTERNOON WILL BE THE HOTTEST TIME PERIOD. * IMPACTS...HEAT STROKE...HEAT EXHAUSTION AND OTHER HEAT RELATED ILLNESSES CAN QUICKLY OCCUR IF YOU SPEND A SIGNIFICANT AMOUNT OF TIME OUTDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. && $$
408 WWUS71 KRLX 241749 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 149 PM EDT SUN JUL 24 2016 KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>020- 024>032-250000- /O.CON.KRLX.HT.Y.0002.000000T0000Z-160725T0000Z/ GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON- JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT- CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER- LEWIS-HARRISON-TAYLOR- INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON... OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA... BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN... POMEROY...GALLIPOLIS...IRONTON...SOUTH POINT...KENOVA...CEREDO... WAYNE...HUNTINGTON...POINT PLEASANT...NEW HAVEN...RAVENSWOOD... RIPLEY...PARKERSBURG...VIENNA...ST. MARYS...BELMONT... PADEN CITY...SISTERSVILLE...MIDDLEBOURNE...HARTS...ALUM CREEK... HAMLIN...TEAYS VALLEY...HURRICANE...CHARLESTON... SOUTH CHARLESTON...SAINT ALBANS...SPENCER...ELIZABETH... GRANTSVILLE...HARRISVILLE...PENNSBORO...WEST UNION...WILLIAMSON... LOGAN...CHAPMANVILLE...MAN...MADISON...CLAY...SUTTON...GASSAWAY... BURNSVILLE...GLENVILLE...WESTON...CLARKSBURG...BRIDGEPORT... GRAFTON 149 PM EDT SUN JUL 24 2016 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * HEAT INDEX VALUES...100 TO 105 DUE TO TEMPERATURES AROUND 90... AND DEWPOINTS IN THE LOWER 70S. * TIMING...NOON TO 8 PM EDT. MID TO LATE AFTERNOON WILL BE THE HOTTEST TIME PERIOD. * IMPACTS...HEAT STROKE...HEAT EXHAUSTION AND OTHER HEAT RELATED ILLNESSES CAN QUICKLY OCCUR IF YOU SPEND A SIGNIFICANT AMOUNT OF TIME OUTDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. && $$
763 WWUS71 KRLX 242107 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 507 PM EDT SUN JUL 24 2016 ...THE WEEKEND HEAT TO CONTINUE ON MONDAY... KYZ101>103-105-OHZ075-083>087-WVZ005>009-013>019-024>029-250515- /O.NEW.KRLX.HT.Y.0003.160725T1600Z-160726T0000Z/ /O.CON.KRLX.HT.Y.0002.000000T0000Z-160725T0000Z/ GREENUP-CARTER-BOYD-LAWRENCE KY-ATHENS-JACKSON OH-VINTON-MEIGS- GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON-JACKSON WV-WOOD-LINCOLN- PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-MINGO-LOGAN-BOONE-CLAY- BRAXTON-GILMER- INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON... OLIVE HILL...ASHLAND...LOUISA...ATHENS...JACKSON...WELLSTON... OAK HILL...MCARTHUR...HAMDEN...POMEROY...GALLIPOLIS...IRONTON... SOUTH POINT...KENOVA...CEREDO...WAYNE...HUNTINGTON... POINT PLEASANT...NEW HAVEN...RAVENSWOOD...RIPLEY...PARKERSBURG... VIENNA...HARTS...ALUM CREEK...HAMLIN...TEAYS VALLEY...HURRICANE... CHARLESTON...SOUTH CHARLESTON...SAINT ALBANS...SPENCER... ELIZABETH...GRANTSVILLE...HARRISVILLE...PENNSBORO...WILLIAMSON... LOGAN...CHAPMANVILLE...MAN...MADISON...CLAY...SUTTON...GASSAWAY... BURNSVILLE...GLENVILLE 507 PM EDT SUN JUL 24 2016 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT FROM NOON TO 8 PM EDT MONDAY. * HEAT INDEX VALUES...UP TO 102 DUE TO TEMPERATURES IN THE LOWER 90S...AND DEWPOINTS IN THE LOWER 70S BOTH DAYS. * TIMING...NOON TO 8 PM EDT. MID TO LATE AFTERNOON WILL BE THE HOTTEST TIME PERIOD BOTH DAYS. * IMPACTS...HEAT STROKE...HEAT EXHAUSTION AND OTHER HEAT RELATED ILLNESSES CAN QUICKLY OCCUR IF YOU SPEND A SIGNIFICANT AMOUNT OF TIME OUTDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. && $$ OHZ066-067-076-WVZ010-011-020-030>032-250000- /O.CON.KRLX.HT.Y.0002.000000T0000Z-160725T0000Z/ PERRY-MORGAN-WASHINGTON-PLEASANTS-TYLER-DODDRIDGE-LEWIS-HARRISON- TAYLOR- INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...STOCKPORT...MARIETTA...BELPRE... ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE...MIDDLEBOURNE... WEST UNION...WESTON...CLARKSBURG...BRIDGEPORT...GRAFTON 507 PM EDT SUN JUL 24 2016 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * HEAT INDEX VALUES...UP TO 100 DUE TO TEMPERATURES IN THE UPPER 80S...AND DEWPOINTS IN THE LOWER 70S. * TIMING...UNTIL 8 PM EDT...HOTTEST EARLY ON. * IMPACTS...HEAT STROKE...HEAT EXHAUSTION AND OTHER HEAT RELATED ILLNESSES CAN QUICKLY OCCUR IF YOU SPEND A SIGNIFICANT AMOUNT OF TIME OUTDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. && $$ TRM
508 WWUS71 KRLX 250006 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 806 PM EDT SUN JUL 24 2016 ...THE WEEKEND HEAT TO CONTINUE ON MONDAY... KYZ101>103-105-OHZ075-083>087-WVZ005>009-013>019-024>029-250815- /O.EXP.KRLX.HT.Y.0002.000000T0000Z-160725T0000Z/ /O.CON.KRLX.HT.Y.0003.160725T1600Z-160726T0000Z/ GREENUP-CARTER-BOYD-LAWRENCE KY-ATHENS-JACKSON OH-VINTON-MEIGS- GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON-JACKSON WV-WOOD-LINCOLN- PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-MINGO-LOGAN-BOONE-CLAY- BRAXTON-GILMER- INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON... OLIVE HILL...ASHLAND...LOUISA...ATHENS...JACKSON...WELLSTON... OAK HILL...MCARTHUR...HAMDEN...POMEROY...GALLIPOLIS...IRONTON... SOUTH POINT...KENOVA...CEREDO...WAYNE...HUNTINGTON... POINT PLEASANT...NEW HAVEN...RAVENSWOOD...RIPLEY...PARKERSBURG... VIENNA...HARTS...ALUM CREEK...HAMLIN...TEAYS VALLEY...HURRICANE... CHARLESTON...SOUTH CHARLESTON...SAINT ALBANS...SPENCER... ELIZABETH...GRANTSVILLE...HARRISVILLE...PENNSBORO...WILLIAMSON... LOGAN...CHAPMANVILLE...MAN...MADISON...CLAY...SUTTON...GASSAWAY... BURNSVILLE...GLENVILLE 806 PM EDT SUN JUL 24 2016 ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 8 PM EDT MONDAY... ...HEAT ADVISORY HAS EXPIRED... * HEAT INDEX VALUES...100 TO 104 DUE TO TEMPERATURES IN THE LOWER 90S...AND DEWPOINTS IN THE LOWER 70S. * TIMING...NOON TO 8 PM EDT. MID TO LATE AFTERNOON WILL BE THE HOTTEST TIME PERIOD. * IMPACTS...HEAT STROKE...HEAT EXHAUSTION AND OTHER HEAT RELATED ILLNESSES CAN QUICKLY OCCUR IF YOU SPEND A SIGNIFICANT AMOUNT OF TIME OUTDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. && $$ OHZ066-067-076-WVZ010-011-020-030>032-250115- /O.EXP.KRLX.HT.Y.0002.000000T0000Z-160725T0000Z/ PERRY-MORGAN-WASHINGTON-PLEASANTS-TYLER-DODDRIDGE-LEWIS-HARRISON- TAYLOR- INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...STOCKPORT...MARIETTA...BELPRE... ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE...MIDDLEBOURNE... WEST UNION...WESTON...CLARKSBURG...BRIDGEPORT...GRAFTON 806 PM EDT SUN JUL 24 2016 ...HEAT ADVISORY HAS EXPIRED... HAVING PAST PEAK HEATING...THE THAT ADVISORY IS ALLOWED TO EXPIRE. IT WILL NOT BE QUITE AS HOT ON MONDAY...BUT WITH HIGHS AROUND 90 EXPECTED...HEAT INDICES WILL STILL CLIMB WELL INTO THE 90S. $$ TRM
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this heat advisory went out at Jul 23, 7:16 PM EDT, 6 hours 30 minutes earlier.
Area forecast discussion, Jul 23, 7:16 PM EDT, 6 hours 30 minutes before
Area Forecast Discussion
National Weather Service Charleston WV
716 PM EDT SAT JUL 23 2016
.SYNOPSIS...
Hot and humid weather continues through the weekend. Weak
disturbance drops south today. Weak front drops through Monday
night lingering into Tuesday.
&&
.NEAR TERM /THROUGH SUNDAY/...
Update...
No major changes this evening as the heat slowly wanes...but
plenty of low 90s still to be had across the CWA lowlands.
Convection largely remaining to the north of the area with the
front across the PBZ CWA...and down along the KY/VA border.
Previous Discussion...
Weak ripple aloft may kick off an isolated thundershower this
afternoon, but expect this to me more miss than hit. Latest
guidance keeps most of this activity just north of our CWA. If
they do develop, they should come to an end late evening, with
just some clouds lingering overnight.
Afternoon temperatures expected to top 90 degrees across much of
the lowlands today. Combined with dewpoints in the low 70s, heat
indices will climb above 100 degrees, so no changes planned to
ongoing heat advisory.
&&
.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/...
A weak cold front along with an elongating s/w trof will approach
later on Monday with convection chances increasing across the
area. As this features approach...the upper ridge will flatten as
the overall pattern turns more zonal with generally weak flow
through the atmosphere. Torrential downpours with the potential
for a bit of training will have to be monitored for localized
flooding concerns but it would take over 2 inches in an hour to
cause issues.
With the front meandering thru at least the S zones Tuesday...have
kept some higher pops for the afternoon and evening hours on
Tuesday. The front finally gets a nudge to the S by Wednesday
with mid level drying spreading into the area keeping afternoon
shra/tsra chances confined over S WV/SW VA in the better moisture.
&&
.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
The front finally gets a nudge to the S by Wednesday
with mid level drying spreading into the area keeping afternoon
shra/tsra chances confined over S WV/SW VA in the better moisture. This
front dissolves on Thursday as the next s/w trof and surface low
approach with another uptick in shra/tsra coverage during the
afternoon and lingering into Friday across the mountains.
Temps will gradually ease back closer to normal levels
midweek.
&&
.AVIATION /00Z SUNDAY THROUGH THURSDAY/...
Will continue with the valley fog again tonight after 03Z based on
what happened last night and supported by the MAV and LAMP
guidance for the area terminals. Thus...expecting clear sky
conditions as well with a calm wind.
Expecting daytime cumulus above 4kft with isolated convection on
Sunday...with prevailing VFR.
CONFIDENCE AND ALTERNATE SCENARIOS...
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z MONDAY...
FORECAST CONFIDENCE: Medium to high.
ALTERNATE SCENARIOS: Fog timing/intensity may vary from forecast.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
UTC 1HRLY 22 23 00 01 02 03 04 05 06 07 08 09
EDT 1HRLY 18 19 20 21 22 23 00 01 02 03 04 05
CRW CONSISTENCY H H H H H H H H H H M L
HTS CONSISTENCY H H H H H H H H M M M L
BKW CONSISTENCY H H H H H H H H H H H H
EKN CONSISTENCY H H H H H H H H M M M L
PKB CONSISTENCY H H H H H H H H H H M L
CKB CONSISTENCY H H H H H H H H H H M M
AFTER 00Z MONDAY...
IFR possible in thunderstorms late Monday.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...Heat Advisory until 8 PM EDT this evening for WVZ005>011-
013>020-024>029.
OH...Heat Advisory until 8 PM EDT this evening for OHZ066-067-075-
076-083>087.
KY...Heat Advisory until 8 PM EDT this evening for KYZ101>103-105.
VA...None.
&&
SYNOPSIS...ARJ/JW/30
NEAR TERM...JW/26
SHORT TERM...30
LONG TERM...30
AVIATION...26Hazardous weather outlook, Jul 23, 8:28 PM EDT, 5 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 828 PM EDT SAT JUL 23 2016 KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>020-024>029- 250030- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON- JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT- CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER- 828 PM EDT SAT JUL 23 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO AND MUCH OF THE WEST VIRGINIA LOWLANDS. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE HEAT AND HUMIDITY CONTINUES ON SUNDAY WITH THE POTENTIAL FOR ANOTHER HEAT ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ003-004-WVZ030>040-046-047-250030- DICKENSON-BUCHANAN-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH- FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 828 PM EDT SAT JUL 23 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...PORTIONS OF THE NORTHERN WEST VIRGINIA LOWLANDS...AND THE MOUNTAINS OF WEST VIRGINIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. 26 / TRM
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 5:07 PM EDT | Heat Advisory | RLX | Boone, Braxton, Cabell, Calhoun, Clay, Doddridge and 15 more | 26 hr |
| Jul 24, 6:12 PM EDT | Special Weather Statement | RLX | Fayette | 63 min |
| Jul 24, 7:30 PM EDT | Special Weather Statement | RLX | Summers | 60 min |
Nearby
Heat Advisories in West Virginia, 2016Heat Advisories in Ohio, 2016Heat Advisories in Kentucky, 2016Every heat advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.